← Return to Prolia treatment for osteoporosis

Discussion
Veruska (@veriska)

Prolia treatment for osteoporosis

Bones, Joints & Muscles | Last Active: Sep 12 6:37pm | Replies (823)

Comment receiving replies
@harper2018

I have received one injection of Prolia and I am struggling with constipation to the point where I am not willing to continue with the Prolia. My doctor dismisses constipation and back pain as non side effects of Prolia. I have had long standing constipation uses d/t taking an antidepressant, hypothyroidism, statin drugs. I have seen a gastroenterologist with suggestions for fiber. Fiber makes it worse. I am taking miralax. Has anyone else suffered from this?

Jump to this post


Replies to "I have received one injection of Prolia and I am struggling with constipation to the point..."

@harper2018, welcome to Connect. You may notice that I moved your discussion and combined it with a discussion titled Prolia treatment for osteoporosis. I did this so your message would go to all of the members on Connect already discussion Prolia treatments. Here you will meet members like @tessie, @crenhov, @sashasl, @cairnmama, and @dolan, who have all disscused taking Prolia and may be able to share some insight on whether or not they experienced any constipation or any other side-effects.

I’ve received no replies should I repost

@harper2018, are you replying strictly by email? If so, I suggest clicking on VIEW & REPLY so you will be brought to the website. @cairnmama did reply that they continue to receive Prolia treatments and have not experienced side-effects. @harper2018, if you are comfortable sharing, has your constipation improved?

I do not see anything thatshows a view and reply only reply. So what do you mean. I am doing through email

The bottom of each email notification should contain a blue box that has VIEW & REPLY in it. This is important because sometimes email notifications are not always the full post due to length, and by clicking VIEW & REPLY and going to the full discussion, it is easier to know where you are in the conversation and who you are replying to. I have attached a photo that shows the box I am talking about in the email notifications. (I had to repost this message as I attached the wrong photo)

I am 64 on prolia for almost one year. Have a terrible gut before the Prolia: celiac disease, IBS-c, acid reflux. My constipation and loss of appetite problem has become severe in the last two months. Now dependent on laxatives which are creating new g.i. problems. I do have a suspicion that the Prolia is a contributing factor. In the process of getting to the bottom of this. Next injection supposed to be in May. Are you still on Prolia?

Yes, you are not alone. I have had this side effect.

To harper

@ harper2018 I have had IBS-C forever. I have now had 3 prolia injections and am due for the 4th in November. My tolerable and manageable constipation problem has become severe . As in your case, the endocrinologist seemed dismissive of this side effect. (I have read that constipation is a common side effect and is a reason why some people stop taking it.) Anyway, I continue to soldier on. I have stopped using Miralax, Milk of Magnesia and now use Sennokot on a fairly regular basis. I just recently found a product over the counter in the drugstore called " The right fibre 4 IBS Intestinal Discomfort Low Fodmap". It is made by Webber Naturals. (webbernaturals.com out of WN Pharmaceuticals in Coquitlam, B.C. 1-800-430-7898.) Like Miralax it dissolves in hot or cold beverages and has absolutely no detectable taste or grittiness . I have found that daily use of this has somewhat reduced my usage of sennokot and reduced some of the senna side effects. The fibre comes from guar gum and is a prebiotic. Instead of every two days every four or five days. I still suffer from quite a bit of bloating. Since the prolia, gastrointestinal I have never felt right. However, my bone density has improved significantly. I return to the gastroenterologist on Oct.7th but based on past experiences am not sure what can be done. He prescribed Linzess known as Constella in Canada and I had horrible pain from this med– impossible to live with pain from that drug (at two different doseages). Sennokot with mild cramping is preferable (for me). I am just reading your message today eventhough you posted a year ago. So, it does seem that constipation is a side effect for some.

Did you continue with the Prolia injections? And if so, did you replace Prolia with something else? I have been dealing with this same issue (constipation, bloating, lower abdominal pain) which has worsened over time. My bone density has improved significantly . Due for the 4th injection in November.
I also seem to have even more back pain since being on Prolia.
Miralax stopped working for me. Now using sennokot.

@harper2018 yes, severe constipation and bloating. Always uncomfortable. The last two and a half weeks before my third injection was the first time I started feeling sort of normal again. Then I got the injection (6 months and two weeks after the 2nd) and all the trouble back again. Totally dependent on laxatives. I have always had an irritable bowel but since the Prolia there are no good days. Also have started with pain around the sternum and clavicle area (cardiac ruled out, no fractures). Some of the discomfort is from acid reflux but mostly feels muscular. Have call in to endocrinologist. My bone density has improved significantly but the side effects are now becoming too unpleasant.

@harper2018 just reading your 2year old post and cant remember if I asked you before. What did you do about treating your osteoporosis? I've had 3 prolia injections and as I've mentioned on this site too many times, my most unpleasant side effect is severe constipation, (always had this problem but nothing like this). I have since the Prolia become laxative dependent. 4th injection coming up in July or Reclast. What did you end up doing?

  Request Appointment